Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 131, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 28, 2025, 2:41 AM EST. It took effect at Dec 29, 2025, 1:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 2:41 AM EST (07:41 UTC)
- In effect from
- Dec 29, 2025, 1:00 AM EST
- Expired
- Dec 29, 2025, 5:42 AM EST
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
504 WHUS71 KPHI 280741 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 241 AM EST Sun Dec 28 2025 ANZ451-282045- /O.CAN.KPHI.SC.Y.0130.000000T0000Z-251228T0900Z/ /O.NEW.KPHI.SC.Y.0131.251229T0600Z-251229T1100Z/ /O.EXT.KPHI.GL.A.0026.251229T1100Z-251230T2300Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 241 AM EST Sun Dec 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST MONDAY... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale force winds may not develop until late Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ452>455-282045- /O.CAN.KPHI.SC.Y.0130.000000T0000Z-251228T1100Z/ /O.NEW.KPHI.SC.Y.0131.251229T0600Z-251229T1100Z/ /O.EXT.KPHI.GL.A.0026.251229T1100Z-251230T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 241 AM EST Sun Dec 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST MONDAY... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale force winds may not develop until late Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-450-282045- /O.NEW.KPHI.SC.Y.0131.251229T0600Z-251229T1100Z/ /O.EXT.KPHI.GL.A.0026.251229T1100Z-251230T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 241 AM EST Sun Dec 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST MONDAY... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...In Delaware Bay Waters, Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. In Atlantic coastal waters, Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale force winds may not develop until late Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
614 WHUS71 KPHI 281814 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 114 PM EST Sun Dec 28 2025 ANZ430-431-450>455-290900- /O.CON.KPHI.SC.Y.0131.251229T0600Z-251229T1100Z/ /O.UPG.KPHI.GL.A.0026.251229T1100Z-251230T2300Z/ /O.NEW.KPHI.GL.W.0037.251229T1100Z-251230T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 114 PM EST Sun Dec 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM EST TUESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. For the Gale Warning, west winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Portions of Atlantic coastal waters and Delaware Bay Waters. * WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST Monday. For the Gale Warning, from 6 AM Monday to 6 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
831 WHUS71 KPHI 290725 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 225 AM EST Mon Dec 29 2025 ANZ430-431-450>455-292030- /O.CON.KPHI.SC.Y.0131.000000T0000Z-251229T1100Z/ /O.CON.KPHI.GL.W.0037.251229T1100Z-251230T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 225 AM EST Mon Dec 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST TUESDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. For the Gale Warning, west winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 9 ft expected. * WHERE...Portions of Atlantic coastal waters and Delaware Bay Waters. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale force winds may not begin until later this afternoon after a cold front moves through. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
317 WHUS71 KPHI 291042 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 542 AM EST Mon Dec 29 2025 ANZ430-431-450>455-292300- /O.CAN.KPHI.SC.Y.0131.000000T0000Z-251229T1100Z/ /O.EXT.KPHI.GL.W.0037.251229T1042Z-251230T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 542 AM EST Mon Dec 29 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 9 ft. * WHERE...Portions of Atlantic coastal waters and Delaware Bay Waters. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale force winds may not begin until later this afternoon after a cold front moves through. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:34 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 28, 12:34 AM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1234 AM EST Sun Dec 28 2025
.SYNOPSIS...
High pressure passes through our region this afternoon through
Sunday afternoon. A strong area of low pressure will move into
the Great Lakes on Monday, dragging a strong cold front through
our region. The next low pressure system could approach our
region Thursday into Friday. High pressure should return to
start next weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Most of the snows associated with the weak trough have ended. A
few are lingering near Atlantic City as of 8PM. These will end
soon as high pressure advances in from the north. Later
tonight, the ridge of high pressure will be directly overhead,
resulting in tranquil conditions and lowering winds. Skies won't
completely clear out though much as another system approaches,
though some breaks in the cloud cover are likely. Temperatures
drop into the mid to upper teens north of Philadelphia, with low
to mid 20s elsewhere. Cannot rule out some patchy freezing fog,
but thinking coverage will be limited and HREF Probability of
fog was only around 20-30% at most, mainly for rural and
sheltered areas.
For tomorrow, high pressure moves offshore, with return flow setting
up. A strong area of low pressure goes toward the Great Lakes
pushing a warm front towards our area. The high offshore and low off
to the west/northwest will result in strengthening warm air
advection through the day, and overunning precipitation developing
by the late afternoon. While most of the area will see plain rain,
some higher elevation locations along and north of I-80 could see
icing. Potential is quite high to see measurable freezing rain in
the Poconos and far northern NJ as cold air at the surface struggles
to move out. This will result in a period of freezing rain beginning
late afternoon tomorrow. Given the icing potential, a Winter Weather
Advisory was issued for Carbon/Monroe County in PA, and Sussex
County in NJ. While counties south of that could see some freezing
rain, it will be brief, and confidence is not high enough to go
further with the Advisory as temperatures may get above freezing
before the precipitation moves in and those areas in the I-78
corridor may not see any icing at all. Within the Advisory,
temperatures remain below freezing through the day. Outside of it in
PA and northern NJ, temps climb into the mid to upper 30s. For
Delmarva, the Philadelphia metro, and South Jersey, even more mild
temperatures are expected, getting into the 40s.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
A warm front in association with a large and powerful low over the
Great Lakes will continue lifting northward through the area Sunday
night. As discussed in the near term section, at least some freezing
rain is expected in the Poconos and Sussex County NJ with even the
potential for some freezing rain as far south as the I-78 corridor.
Farther south towards the I-95 corridor just some rain showers are
expected. Due to the strong warm air advection pattern, lows will
occur Sunday evening with temperatures actually rising overnight.
Thus by the predawn hours all precip should be rain. Total ice
accretion could be upwards of around a tenth of an inch or so
in the Poconos and Sussex County NJ with amounts otherwise being
just a few hundredths of an inch or less.
For Monday, the main story is a strong cold front that will be moving
through associated with the low to our north as it moves east
from Ontario into Quebec. Southerly winds ahead of it should
push temps up into the 50s and even lower 60s. At this point it
appears as if the cold front will sweep through our region from
west to east from mid day through the afternoon. With the cold
front coming through, we'll have some more showers, maybe even a
rumble of thunder, but the main story will be the wind, which
will be gusty from the south ahead of the front then switching
northwest and getting very strong behind it. Wind gusts of 40 to
50 mph are possible by late afternoon into the evening. Wind
advisories may be needed for portions of our region if our
confidence increases in the wind threat.
In the wake of the cold front on Monday, some guidance is pointing
to a potential for some snow showers on Tuesday, primarily for
the southern Poconos and Northwest NJ. At this point though,
there still remains quite a bit of uncertainty if the area of
higher RH in the lower levels will line up with the area of low
level instability. For now, have stayed close to a blend of
guidance, which keeps our region mostly dry. Continuing strong
winds and cold temperatures will otherwise be the big story for
Tuesday. Expect continuing W/NW winds 15 to 25 potentially
gusting upwards of 40 to 50 mph at times. Highs will range from
the 20s north to the 30s near and south of the I-95 corridor.
However with the strong winds, the wind chill will be a good 10+
degrees colder than this so only in the teens and 20s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The overall weather pattern will continue to feature long wave upper
level troughing over the east bringing a continuation of
temperatures generally below average. Wednesday looks to be dry as
westerly winds will dominate in between low pressure well to our
north and high pressure to our south. Generally expect highs in the
30s except around 40 over our southern Delmarva zones and 20s over
the Pocono Plateau. Beyond that time, the other main story in the
long term is a fast moving low pressure system and associated
cold front which could move through our region in the
Thursday/Friday time period. This system will likely have very
limited moisture with it, but if there is any precipitation
associated with it, the temperature profiles and pattern look
very favorable for a quick window of light snow. High pressure
should return to start next weekend.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Through 12Z...Any remaining MVFR ceilings should lift to VFR by
08z. SCT/BKN high clouds expected thereafter. There is about a
20% of patchy freezing fog, but confidence was too low to
include in TAFs. Wind light and variable with calm periods.
Moderate confidence.
Sunday...VFR to start, with ceilings lowering to MVFR 16-21Z.
Light rain expected after 21-23Z for KRDG and KABE. There is
around a 20% of a period of light freezing rain before
temperatures rise above freezing. A few showers possible for the
I-95 terminals after 20Z, and included a PROB30 to account for
this. Wind generally south- southeast at around 5 kt. Moderate
confidence.
Sunday night...IFR ceilings expected. Any lingering light rain
departs by around 04Z. Southeast wind 5-10 kt. Moderate
confidence.
Outlook...
Monday through Monday night...Sub-VFR conditions probable with
periods of rain expected for Monday. VFR conditions should
return by Monday night. Winds may gust up 30-40 kt on Monday
afternoon into Monday night.
Tuesday through Wednesday night...VFR expected. Winds may gust
up to 30-35 kt on Tuesday, otherwise no significant weather
expected.
Thursday (New Years Day)...Sub-VFR conditions possible with a
chance of light snow.
&&
.MARINE...
A Small Craft Advisory is in effect through the rest of today on the
ocean and winds out of the north are around 15-25 kt and seas 4 to 6
feet. Sub-SCA conditions for Delaware Bay as winds are only around
10-20 kt.
The SCA expires at 9 PM for coastal waters north of Manasquan Inlet
but remains in place for most of the night across the rest of the
ocean. While winds taper off, seas remain near 5 feet.
For Sunday, no marine headlines expected. Winds pick up out of the
south around 10-15 kt with seas 2 to 4 feet.
Outlook...
Sunday night into Monday morning...Southerly winds increase above 25
kt and seas subsequently increase further beyond this time.
Monday afternoon through Tuesday...Expect an abrupt shift to
westerly winds and winds to increase above gale force. This wind
shift should come with a cold front on Monday afternoon, but the
gale force winds are likely to continue through much of the day time
on Tuesday.
Tuesday night through Wednesday...Winds should diminish, but SCA
conditions are still likely through this period.
Thursday...Conditions are expected to below Small Craft Advisory
levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 3 PM this afternoon to 4 AM EST
Monday for PAZ054-055.
NJ...Winter Weather Advisory from 6 PM this evening to 2 AM EST
Monday for NJZ001.
DE...None.
MD...None.
MARINE...Gale Watch from Monday afternoon through Tuesday afternoon for
ANZ430-431-450>455.
Small Craft Advisory until 4 AM EST early this morning for
ANZ451.
Small Craft Advisory until 6 AM EST early this morning for
ANZ452>455.
&&
SYNOPSIS...Fitzsimmons/Johnson
NEAR TERM...Hoeflich
SHORT TERM...Fitzsimmons/Johnson
LONG TERM...Fitzsimmons/Johnson
AVIATION...Cooper/DeSilva
MARINE...Fitzsimmons/Hoeflich/JohnsonHazardous weather outlook, Dec 27, 2:20 PM EST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 220 PM EST Sat Dec 27 2025 MDZ012-015-019-020-281930- Kent MD-Queen Annes-Talbot-Caroline- 220 PM EST Sat Dec 27 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:14 PM EST | Gale Warning | PHI | 53 hr | |
| Dec 28, 1:25 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 51 hr |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.